Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2001, 7:45 PM MDT for Weld County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 3, 2001, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Denver radar (KFTG), 16 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 040145
SVRDEN
COC001-005-031-123-040230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
745 PM MDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO
NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO
SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 830 PM MDT
* AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF MANILA VILLAGE...OR ABOUT 19
MILES EAST OF DENVER...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...EASTERN
AURORA...DENVER INTERNATIONAL AIRPORT...ARAPAHOE PARK...BENNETT...
BYERS...COUNTRY GARDENS...DEER TRAIL...LEADER...MANILA VILLAGE...
PROSPECT VALLEY...STRASBURG AND WATKINS.
HAIL UP TO AN INCH AND A HALF IN DIAMETER HAS BEEN REPORTED WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3999 10475 3957 10474 3957 10424 3957 10401
3999 10401 3999 10414 4010 10441What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:45 PM MDT, 5 hours earlier.
Area forecast discussion, Jun 3, 2:45 PM MDT, 5 hours before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT SUN JUN 3 2001 SHORT TERM DISCUSSION: COOL MOIST AIRMASS UP AGAINST FRONT RANGE MTNS NOW FCST TO REMAIN IN PLACE ACRN NERN CO AT LEAST THRU TUES. COLD UPR TROF HANGING BACK OVR NRN ROCKIES/COLUMBIA RVR BASIN LOOKING COLDER...DEEPER AND SLOWER THAN WAS PROGD ON PREVIOUS MODEL RUNS. BLOCKING RIDGES ON WEST AND EAST COASTS KEEPS H5 LOW/TROF OVR NRN/CNTRL RCKY MTN REGION THRU TUE BEFORE IT SUPPOSEDLY FILLS AND LIFTS NEWRD UP INTO MANITOBA BY MID-WEEK. THIS WOULD ALLOW MID/UPR LVL FLOW TO GO ZONAL WHICH SHOULD FLUSH OUT COLD MOIST AIR ON THE PLAINS ON WEDNESDAY. IN THE MEANTIME SHOULD SEE LOW/MID CLOUD COVER ERODE NEWRD REST OF THIS AFTN AS DRY SWLY FLOW MIXES DOWN OFF THE FTHLS AND MONUMENT RIDGE. ETA/MM5 MODEL SOUNDINGS STILL LOOKING PRETTY IMPRESSIVE WITH REGARD TO SHEAR AND BNDRY LYR CAPE. RIGHT NOW BELIEVE WE/LL SEE CONVECTIVE INITIATION ON THE MONUMENT RIDGE BEFORE EXPANDING INTO AREAS EXPERIENCING SUNSHINE EAST AND SOUTHEAST OF DEN METRO AREA. SPC HAS THIS AREA ON THE EDGE OF A MODERATE RISK FOR SVR NEXT 12 HRS. EVEN WITH SLOW WARMING AND CLEARING TODAY BELIEVE WE WILL STILL SEE SOME STORMS GO SVR INTHIS AREA AS QG LIFT AND SFC CONVERGENCE INCREASES LATER THIS AFTN AND EVE. SO WILL KP CHANCE OF SVR IN FIRST PERIOD FOR ZNS E AND SE OF DEN METRO AREA. ELSEWHERE LATE AFTN/EVENING T-STORMS ALSO A PRETTY GOOD BET IN THE MTNS... FTHLS AND URBAN CORRIDOR...BUT CHANCES ARE THEY WILL NOT GO SVR... PARTICULARLY THOSE DRIFTING OFF THE FTHLS AND INTO HIGH CIN AIR. HWVR...SMALL HAIL AND LOCALLY HVY RAIN NOT OUT OF THE QUESTION. MODELS THEN SHOW A REINFORCING SURGE OF COOL MOIST AIR PUSHING UP AGAINST FTHLS BTWN 06Z-09Z. CLOUD CONDENSATE AND RH MM5 GRIDS SHOW LOW CIGS AND FOG REFORMING ACRS NERN PLAINS AFT STORMS END ARND MIDNIGHT. ON MON...COOL MOIST UPSLOPE CONTINUES WITH SFC TROF UP AGAINST FTHLS. SEE ANOTHER DAY OF CLOUDY SKIES AND UNSEASONABLY COOL TEMPS WITH MOS GUIDANCE GIVING MAX TEMPS IN THE 60S BOTH MON AND TUE ON THE PLAINS. COULD ALSO SEE AROUND OF SHWRS AND T-STORMS WITH ANOTHER SHOT OF JET ENERGY PASSING OVR AREA DURING AFTN HRS. NOT UNTIL LATE TUE DO MODELS SHOW SFC/H7 TEMPS WARMING AGAIN. LONG TERM DISCUSSION: MEDIUM MODELS NOW DELAYING BIG WARMUP UNTIL LATE IN THE WEEK WITH HIGH AMPLITUDE RIDGE MOVG OVR THE RCKY MTN RGN BY LATE THU AND FRI. BASED ON SLOW PROGRESS OF UPR LVL TROF NOW OVR RGN...THIS LOOKS REASONABLE. SO WILL START WARMUP ON WEDNESDAY BUT NOT UNTIL FRI AND SAT MIGHT WE SEE OUR WARMEST READINGS. EVEN WITH DRIER AIRMASS MOVG OVR CWFA LATE IN THE PERIOD WILL KP SLGT CHC OF AFTN/EVE SHWRS AND T-STORMS IN THE MTNS ALREADY IN FCST. BAKER .DEN...NONE.
In the hours before
Special weather statement, Jun 3, 5:05 PM MDT, 2 hours 40 minutes before
COZ030>051-040030- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 505 PM MDT SUN JUN 3 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...VERY MOIST AIR REMAINS IN PLACE ACROSS NORTHEAST COLORADO LATE THIS SUNDAY AFTERNOON. THE ATMOSPHERE IS MOST UNSTABLE ON MONUMENT RIDGE SOUTHEAST OF THE DENVER METRO AREA WHERE THUNDERSTORMS HAVE RECENTLY PRODUCED HAIL IN WESTERN ELBERT COUNTY. ELSEWHERE THE LOWER ATMOSPHERE HAS REMAINED CAPPED AND TOO COOL FOR THUNDERSTORM FORMATION. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN PORTIONS OF NORTHEAST COLORADO LATER THIS EVENING WITH PASSAGE OF AN UPPER LEVEL DISTURBANCE AND WITH ANOTHER SURGE OF COOL MOIST AIR FROM NEBRASKA. COUNTIES MOST LIKELY TO SEE THIS THUNDERSTORM ACTIVITY ARE MORGAN...WASHINGTON...LOGAN...EASTERN ELBERT AND LINCOLN COUNTIES. HAIL AND LOCALLY HEAVY RAIN WILL BE THE MAIN CONCERN WITH THESE STORMS. HOWEVER...ONE OR TWO STORMS MAY ALSO PRODUCE SHORT-LIVED TORNADOES. SKYWARN AND WEATHER SERVICE STORM SPOTTERS ARE REQUESTED TO CALL THE NATIONAL WEATHER SERVICE IN BOULDER WITH ALL REPORTS OF SEVERE WEATHER. BAKER
Local storm report, Jun 3, 7:10 PM MDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
710 PM MDT SUN JUN 03 2001
...PRELIMINARY STORM REPORT FOR JUNE 03 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
406 PM 20N KIOWA CO 0.75 INCH HAIL
06/03/01 ELBERT
432 PM BENNETT CO 0.75 INCH HAIL
06/03/01 ADAMS
632 PM 6E PARKER CO 1.0 INCH HAIL
06/03/01 DOUGLAS
637 PM 15 NE ELIZABETH CO 1.0 INCH HAIL
06/03/01 ELBERT
640 PM 11E PARKER CO 1.0 INCH HAIL
06/03/01 ELBERT
641 PM 3S STRASBURG CO 0.75 INCH HAIL
06/03/01 ARAPAHOE
657 PM AURORA CO 0.75 INCH HAIL
06/03/01 ARAPAHOE
659 PM AURORA CO 0.75 INCH HAIL
06/03/01 ARAPAHOE
700 PM CENTENNIAL CO 1.75 INCH HAIL
06/03/01 ARAPAHOE
...ADDITIONAL REPORTS...
TIME(MDT) .....CITY LOCATION.....STATE
...EVENT/REMARKS... ....COUNTY LOCATION....
640 PM DENVER CO 1.0 INCH HAIL
06/03/01 DENVER
645 PM AURORA CO 1.0 INCH HAIL
06/03/01 ARAPAHOE
720 PM BERTHOUD CO 0.75 INCH HAIL
06/03/01 LARIMER
728 PM NE CORNER DOUGLAS CO. CO 0.75 INCH HAIL
735 PM 1.5S WATKINS CO 1.5 INCH HAIL
06/03/01 ARAPAHOE
740 PM PARKER CO 1.25 INCH HAIL
06/03/01 DOUGLAS
BENTON/RTGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:21 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 39 min |
| Jun 3, 6:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 39 min |
| Jun 3, 6:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 51 min |
| Jun 3, 7:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jun 3, 7:20 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 40 min |
| Jun 3, 7:25 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer, Weld | 50 min |
| Jun 3, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 45 min |
| Jun 3, 11:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Weld | 45 min |
| Jun 4, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 39 min |
| Jun 4, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 45 min |
| Jun 4, 4:10 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Washington | 35 min |
| Jun 4, 4:10 PM MDT | Tornado Warning | BOU | Morgan | 35 min |
| Jun 4, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.